Alert archive / Idaho / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 1, NWS Boise, ID

February 7, 2002Ada County, Boise County, Gem County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Feb 7, 2002, 11:16 PM MST for Ada County, Boise County, Gem County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2002, 11:16 PM MST (06:16 UTC)
Expired
Feb 8, 2002, 12:00 AM MST
In force
44 min
Issued by
NWS Boise, ID
Area
Whole counties

Counties Ada County, ID, Boise County, ID, Gem County, ID

The radar

The Boise radar (KCBX), 39 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2002-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2002-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2129 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 080616
SVRBOI
IDC001-015-045-080700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
1114 PM MST THU FEB 7 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO
  SOUTH CENTRAL GEM COUNTY IN SOUTHWEST IDAHO
  WEST CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO

* UNTIL MIDNIGHT MST

* AT 1113 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS 15 MILES WEST OF BOISE...MOVING       
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER BOISE AROUND 1120-1130 PM MST

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 9:06 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 7, 9:06 PM MST, 2 hours 10 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
905 PM MST THU FEB  7 2002

VERY WINDY BEHIND COLD FRONT IN SE OREGON WITH 2 SPOTTERS IN HARNEY
CO AND A METAR IN ROME/SRN MALHEUR COUNTY/ REPORTING 30-40 MPH WINDS
GUSTING AROUND 45 MPH.  SFC LOW IS A BIT FURTHER N AND AS A RESULT
THE STRONG PRESSURE RISES CROSS FROM MAX OF +10MB/3HR ON THE CENTRAL
OREGON COAST OVER THE BOISE CWFA.  IN ADDITION SYSTEM IS BEING FED
BY THUNDERSTORMS (HEAT RELEASE ALF) OVER NRN CALIFORNIA AND THE ZERO
LIFTED INDEX CROSSING BOI 09-12Z OR 2-5AM WITH CDFNT PASSAGE.
SYSTEM A BIT MORE SPLIT WITH LOW TO THE N AND VORT, POSSIBLY
CONVECTIVELY INDUCED VORT, TO THE SOUTH.  SHOW AMOUNTS STILL OK WITH
MAYBE A LITTLE LESS NORTH AND WEST BUT A BIT MORE IN THE BOISE
MOUNTAINS.  WITH TIGHTER GRADIENT JUST S OF LOW THATS NOW FURTHER N
HAVE UPDATED SE OREGON WIND ADVY AND WILL TWEAK SW IDAHO ZONES FOR
LITTLE MORE WIND.  FOR TREASURE/MAGIC VALLEY BEST CHANCE OF PRECIP
IS SHORT-LIVED WITH CDFNT AFTER MIDNIGHT BUT WITH 50KTS AT
700MB/10K WEST CENTRAL AND BOISE MTNS SHOULD SEE GREAT OROGRAPHIC
ENHANCEMENT THROUGH EARLY AM IN SPITE OF ONLY SLIGHTLY GREATER THAN
NORMAL .4-.6 PRECIP WATER PLUME.

.BOI...HEAVY SNOW WARNING TONIGHT FOR WEST CENTRAL/BOI MTNS
       AND CAMAS PRAIRIE (ID ZNS 11/13/28) AND BAKER CNTY
       (ORE ZN 62)
       WIND ADVISORY TONIGHT (ORE ZNS 61/63)
       WIND ADVISORY TONIGHT-FRI MORNING CAMAS PRAIRIE/WESTERN
       MAGIC VALLEY/SOUTHERN TWIN FALLS CNTY/SOUTHWEST ID
       HIGHLANDS (ID ZNS 15/16/28/30).

Nearby

Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.